JOURNAL ARTICLE

A prospective study of acute-onset steroid acne associated with administration of intravenous corticosteroids

M A Fung, T G Berger
Dermatology: International Journal for Clinical and Investigative Dermatology 2000, 200 (1): 43-4
10681613
Steroid acne (SA) may occur after the administration of topical or systemic corticosteroids. Because of several consultations of spinal injury patients with a very abrupt onset of a uniform papular eruption (i.e. days) initially misdiagnosed as a drug reaction or sepsis, we followed hospitalized patients who received intravenous corticosteroids (IVC) for the development of acute-onset SA in order to determine its incidence. Fifty-one consecutive subjects receiving IVC were followed for the duration of their hospital stay and examined for the development of acneiform lesions. Acute-onset SA occurred in 1 subject (2%). Acute spinal cord injury may represent a high-risk clinical setting for acute-onset SA.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
10681613
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.